Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 195, NWS Raleigh, NC

June 27, 2011Forsyth County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 27, 2011, 8:10 PM EDT for Forsyth County, North Carolina. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2011, 8:10 PM EDT (00:10 UTC)
Expired
Jun 27, 2011, 9:00 PM EDT
In force
50 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Forsyth County, NC

The radar

The Roanoke radar (KFCX), 106 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 8:34 PM EDTTSTM WND DMG2 Ssw Clemmons, NCTREE DOWN ON FOXPARK DRIVE
Jun 27, 8:54 PM EDTTSTM WND DMG1 E Winston-Salem, NCTREE DOWN ON US 52 NEAR WINSTON-SALEM.
Jun 27, 8:54 PM EDTTSTM WND DMG2 Ese Winston-Salem, NCTREE DOWN ON BUSINESS 40 NEAR WINSTON-SALEM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
2157 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WUUS52 KRAH 280010
SVRRAH
NCC067-280100-
/O.NEW.KRAH.SV.W.0195.110628T0010Z-110628T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
810 PM EDT MON JUN 27 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 900 PM EDT

* AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LEWISVILLE...OR 9 MILES WEST OF
  WINSTON-SALEM...MOVING EAST AT 15 MPH. QUARTER SIZED HAIL AND WINDS
  IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...

  CLEMMONS...
  LEWISVILLE...
  PFAFFTOWN...
  WINSTON-SALEM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY 
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

&&

LAT...LON 3612 8046 3614 8044 3627 8045 3626 8003
      3601 8005 3602 8021 3600 8022 3599 8032
      3597 8040 3599 8043 3601 8042 3606 8047
      3604 8049 3605 8051 3611 8051
TIME...MOT...LOC 0010Z 280DEG 14KT 3607 8038

$$

BADGETT
3 follow-up statements
942 
WWUS52 KRAH 280033
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
833 PM EDT MON JUN 27 2011

NCC067-280100-
/O.CON.KRAH.SV.W.0195.000000T0000Z-110628T0100Z/
FORSYTH NC-
833 PM EDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR FORSYTH COUNTY...

AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE TWO SEVERE THUNDERSTORMS. ONE WAS LOCATED 5 MILES SOUTH OF 
KING AND THE OTHER WAS LOCATED 6 MILES WEST OF DOWNTOWN 
WINSTON-SALEM. THESE SEVERE THUNDERSTORMS WERE MOVING EAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... 
PFAFFTOWN... BELEWS LAKE... WINSTON-SALEM... 
STANLEYVILLE...WALKERTOWN...AND KERNERSVILLE.

THESE STORMS WERE ALSO PRODUCING FREQUENT LIGHTNING AND VERY HEAVY 
RAIN. 

IF YOU OBSERVED TREES OR TREE LIMBS DOWN OR LARGE HAIL...PLEASE 
NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
RALEIGH.

LAT...LON 3614 8044 3627 8045 3626 8003 3601 8005
      3603 8013 3602 8021 3600 8022 3599 8035
      3597 8040 3599 8043 3601 8042 3605 8047
      3612 8048
TIME...MOT...LOC 0031Z 257DEG 20KT 3611 8026

$$

BADGETT
236 
WWUS52 KRAH 280050
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
850 PM EDT MON JUN 27 2011

NCC067-280100-
/O.CON.KRAH.SV.W.0195.000000T0000Z-110628T0100Z/
FORSYTH NC-
850 PM EDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR FORSYTH COUNTY...

AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR RURAL 
HALL...OR SOUTH OF WALNUT COVE...MOVING EAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WALKERTOWN...SEDGE
GARDEN...KERNERSVILLE AND BELEWS CREEK.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY 
AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3614 8044 3623 8044 3626 8046 3627 8045
      3626 8003 3601 8005 3603 8015 3602 8021
      3600 8022 3600 8025 3599 8042 3601 8042
      3606 8047 3612 8048
TIME...MOT...LOC 0050Z 265DEG 22KT 3626 8018

$$

BADGETT
062 
WWUS52 KRAH 280102
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
902 PM EDT MON JUN 27 2011

NCC067-280111-
/O.EXP.KRAH.SV.W.0195.000000T0000Z-110628T0100Z/
FORSYTH NC-
902 PM EDT MON JUN 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR FORSYTH COUNTY EXPIRES AT 900
PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. HOWEVER... HEAVY 
RAIN AND FREQUENT LIGHTNING CONTINUE TO BE WEATHER HAZARDS ACROSS 
AREAS FROM CLEMMONS TO RURAL HALL... AND FROM KERNERSVILLE TO SEDGE 
GARDEN. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING TREES OR LIMBS DOWN OR 
LARGE HAIL... PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING 
TOLL FREE 1...8 7 7...6 3 3...6 7 7 2. 

LAT...LON 3614 8044 3623 8044 3626 8046 3627 8045
      3626 8003 3601 8005 3603 8015 3602 8021
      3600 8022 3600 8025 3599 8042 3601 8042
      3606 8047 3612 8048
TIME...MOT...LOC 0050Z 280DEG 33KT 3621 8018

$$

BADGETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 8:00 PM EDT, 10 minutes earlier.

Area forecast discussion, Jun 27, 8:00 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
800 PM EDT MON JUN 27 2011

.SYNOPSIS...
AN UNSETTLED WEATHER PATTERN CAN BE EXPECTED ACROSS CENTRAL NORTH
CAROLINA THROUGH WEDNESDAY. A FRONT WILL CROSS THE REGION WEDNESDAY
NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 510 PM MONDAY...

SEVERE THUNDERSTORM WATCH 567 HAS BEEN CANCELLED. THE SEVERE STORMS
HAVE MOVED INTO THE COASTAL AREA AND OUT OF OUR COUNTY WARNING AREA.

WE WILL HAVE TO WATCH THE NW COUNTIES FOR ADDITIONAL DEVELOPMENT
LATE THIS AFTERNOON AND EVENING. IT APPEARS THAT NEW CONVECTION HAS
DEVELOPED RAPIDLY OVER EASTERN TENNESSEE AND KENTUCKY IN RESPONSE TO
THE OUTFLOWS GENERATED FROM A PREVIOUS MCS OVER KY/TN. THE NW AREAS
OF NC ARE CURRENTLY THE MOST UNSTABLE. HERE... SCATTERED STRONG
STORMS ARE POSSIBLE THEN A LINE OF STRONG TO SEVERE STORMS MAY
AFFECT THE REGION. AS ALWAYS... WE WILL HAVE TO CLOSELY MONITOR THE
LINE AS IT MOVES ACROSS THE HIGHER TERRAIN AND BLUE RIDGE. ANOTHER
WATCH FOR THIS REGION MAY BE NEEDED.

OTHERWISE... ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER OUR
REGION. HOWEVER... A MINIMUM IN INSTABILITY EXISTS OVER THE SW
PIEDMONT FROM CHARLOTTE TO TROY... AND ALONG AND EAST OF RALEIGH
THAT HAD SEVERE STORMS EARLIER. -BADGETT

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
AS OF 250 PM MONDAY...

MODEL GUIDANCE CONTINUES TO DEPICT A MID LEVEL TROUGH DROPPING SEWD
INTO CENTRAL NC FROM THE VA MOUNTAINS TUESDAY AFTERNOON. GFS APPEARS
TO SUFFER FROM CONVECTIVE FEEDBACK AND IS A FEW HOURS SLOWER
COMPARED TO THE SLIGHTLY FASTER NAM AND ECMWF. MID LEVEL TROUGH A
BIT SHARPER...SUGGESTING BETTER LOW-MID LEVEL CONVERGENCE AHEAD OF
THIS FEATURE. THUS...SHOULD SEE SCATTERED CONVECTION START BY LATE
MORNING-EARLY AFTERNOON IN THE NORTHERN PIEDMONT THEN PROGRESS
EAST-SE ACROSS THE REGION. TROUGH SLOW TO LIFT OUT SO SCATTERED
CONVECTION SHOULD PERSIST ALONG AND EAST OF HIGHWAY 1 WELL INTO THE
NIGHT. STILL A BIT UNCERTAIN ON SEVERE POTENTIAL AS EXTENSIVE
MORNING CLOUDINESS WILL LIKELY LIMIT INSOLATION. WHILE SHEAR WILL BE
A LITTLE BETTER THAN THIS AFTERNOON...STILL NOT TO THE THRESHOLD FOR
ORGANIZED SEVERE STORMS. THUS...EXPECT A FEW MORE SHOWERS AND STORMS
TUESDAY INTO TUESDAY NIGHT BUT NOT OVERLY CONFIDENT ON SEVERE
POTENTIAL. WHILE HEAVY RAIN WILL ACCOMPANY THE SHOWERS AND
STORMS...ENOUGH WESTERLY WIND THROUGH THE COLUMN TO CAUSE STORMS TO
MOVE STEADILY (15-20 MPH) TO THE EAST. STILL...LOCALIZED FLOODING
POSSIBLE IN URBAN/POOR DRAINAGE AREAS.

TEMPS TUESDAY DEPENDENT ON DEGREE OF CLOUDINESS IN THE MORNING. RH
CROSS SECTIONS SUGGEST SOME PARTIAL SUN POSSIBLE MID-LATE MORNING
INTO EARLY AFTERNOON BEFORE CONVECTION FIRES. TRIMMED MAX TEMPS A
DEGREE OR TWO FROM PREVIOUS FORECAST. IF CONSIDERABLE CLOUDINESS
REALIZED TUESDAY MORNING...MAX TEMPS MAY END UP STILL BEING A
CATEGORY TOO WARM.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 200 PM MONDAY...

THE MID LEVEL TROUGH AND ASSOCIATED SURFACE BOUNDARY ARE PROGGED TO
SLOWLY MOVE ACROSS CENTRAL NC ON WEDNESDAY AND THEN EVENTUALLY OFF
THE CAROLINA COAST BY EARLY THURSDAY MORNING. AS SUCH...PRECIP WILL
BE TAPERING OFF FROM WEST TO EAST THROUGHOUT THE DAY ON WEDNESDAY...
WITH ONLY SLIGHT CHANCE POPS EXPECTED FOR THE EASTERN HALF OF THE
FORECAST AREA BY WEDNESDAY AFTERNOON/EARLY EVENING. BEHIND THE
BOUNDARY...A NORTHWEST FLOW ALOFT WILL TRANSPORT DRIER AIR INTO THE
REGION WEDNESDAY NIGHT AND WITH CLEARING SKIES A COOLER (RELATIVE TO
CONDITIONS WE HAVE BEEN EXPERIENCING) NIGHT CAN BE EXPECTED.

BY THURSDAY MORNING...SURFACE HIGH PRESSURE BUILDING OVER THE GREAT
LAKES/NEW ENGLAND IS EXPECTED TO PUSH THE SURFACE FRONT WELL SOUTH
OF FORECAST AREA. THEREFORE...DRIER WEATHER IS EXPECTED TO CONTINUE
THROUGH AT LEAST THE END OF THE WEEK AS FORECAST SOUNDINGS SHOW THE
COLUMN DRYING OUT...AS HIGH PRESSURE BUILDS IN AND PERSISTS BOTH AT
THE SURFACE AND ALOFT.

AS MID LEVEL HIGH PRESSURE REMAINS OVER THE SOUTHEAST...OUR FLOW
ALOFT WILL REMAIN OUT OF A NORTHWESTERLY DIRECTION THROUGH MUCH OF
THE WEEKEND. THEREFORE...PRECIP CHANCES ARE GOING TO DEPEND ON ANY
PASSING UPPER LEVEL DISTURBANCES...WHICH ARE NEARLY IMPOSSIBLE TO
ACCURATELY PREDICT THIS FAR OUT. THEREFORE...WILL MAINTAIN THE
CURRENT FORECAST THINKING OF ISOLATED TO SCATTERED DIURNAL
CONVECTION BEING POSSIBLE EACH AFTERNOON/EARLY EVENING ON SATURDAY
AND SUNDAY AS MOISTURE WILL BE SLOWLY INCREASING ACROSS THE REGION.

ANOTHER FRONT LOOKS TO APPROACH THE REGION BY LATE THIS WEEKEND OR
EARLY NEXT WEEK...WHICH WOULD BRING ANOTHER SHOT OF PRECIP TO THE
REGION. HOWEVER...WILL NOT GO ANY HIGH THAN SLIGHT CHANCE SINCE THIS
IS DAY 7/8 TIME FRAME.

TEMPS ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY ABOVE THE SEASONAL
NORMS THROUGHOUT THE PERIOD...WITH THE WARMEST TEMPS EXPECTED BY THE
WEEKEND.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
AS OF 800 PM MONDAY...

INTENSE CONVECTION FROM KRDU SOUTH AND AND EASTWARD THIS AFTERNOON
HAS ALL BUT COME TO AN END...WITH LIGHT SOUTHEASTERLY WINDS AND VFR
CONDITIONS CURRENTLY OBSERVED.  STORMS DEVELOPING OVER THE
FOOTHILLS..AHEAD OF A DISTURBANCE OVER EASTERN TN...IS APPROACHING
KINT/KGSO AS OF 23Z.  WHILE THE CONVECTION SHOULD REMAIN SOMEWHAT
SCATTERED...SOME SHOWERS AND STORMS ARE LIKELY TO BE AT LEAST IN THE
VICINITY OF KGSO/KINT OVER THE NEXT 2-3 HOURS.  ANY OF THESE STORMS
COULD PRODUCE STRONG WIND GUSTS AND IFR/LIFR CONDITIONS.  THESE
STORMS WILL MOVE OFF TO THE EAST...AND SHOULD WEAKEN BEFORE REACHING
KRDU THIS EVENING.

STRATUS AND POSSIBLE WILL BE POSSIBLE AT KRDU/KRWI/KFAY
TONIGHT...WITH THE HIGHEST FORECAST CONFIDENCE AT KRWI WHERE RAIN
FELL EARLIER TODAY.  HAVE INCLUDED LIFR CONDITIONS IN THE TAF FOR A
PERIOD NEAR SUNRISE AT KRWI.

ON TUESDAY...AN APPROACHING UPPER TROUGH AND COLD FRONT WILL HELP TO
KICK OFF SHOWERS AND STORMS AROUND THE REGION.  EXPECTED TO SEE
STORMS DEVELOP AHEAD OF THE FRONT OVER WESTERN NC AND PROGRESS
EASTWARD.  CONFIDENCE IN IMPACT AT INDIVIDUAL TERMINALS IS TOO LOW
FOR INCLUSION IN THE CURRENT TAF.

AN INCREASINGLY MOIST AND UNSTABLE AIR MASS OVER CENTRAL NORTH
CAROLINA WILL LEAD TO A CHANCE OF MAINLY AFTERNOON SHOWERS AND
STORMS AND EARLY MORNING STRATUS AGAIN ON WEDNESDAY. A WEAK FRONT
WILL CROSS THE AREA WEDNESDAY NIGHT. DRIER MORE STABLE AIR WILL
REDUCE THE THREAT FOR CONVECTION THURSDAY INTO FRIDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT/WSS
NEAR TERM...BADGETT/WSS
SHORT TERM...WSS
LONG TERM...KRR
AVIATION...WSS/22
Hazardous weather outlook, Jun 27, 5:08 PM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
508 PM EDT MON JUN 27 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-282115-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
508 PM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN THIS EVENING. A FEW OF
THESE STORMS MAY BECOME STRONG TO SEVERE... ESPECIALLY OVER AND
NEAR THE PIEDMONT TRIAD REGION THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND
EVENING.

BADGETT

In the hours before

Local storm report, Jun 27, 4:55 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     TSTM WND DMG     BAILEY                  35.78N  78.12W
06/27/2011                   NASH               NC   911 CALL CENTER

            TREE DOWN NEAR BAILEY

&&

EVENT NUMBER RAH1100929

SEC
Local storm report, Jun 27, 5:00 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     4 N BAILEY              35.84N  78.10W
06/27/2011                   NASH               NC   911 CALL CENTER

            TREE DOWN ON SQUIRREL DEN ROAD

&&

EVENT NUMBER RAH1100930

SEC
Local storm report, Jun 27, 5:01 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     3 SSW RALEIGH           35.77N 78.66W
06/27/2011                   WAKE               NC   NWS EMPLOYEE

            WIND GUST TO 48 MPH DURING THUNDERSTORM AT THE NWS OFFICE
            ON NCSU CENTENNIAL CAMPUS. NUMEROUS LIMBS DOWN.

&&

BADGETT
Local storm report, Jun 27, 5:05 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     TSTM WND DMG     MIDDLESEX               35.79N  78.20W
06/27/2011                   NASH               NC   911 CALL CENTER

            POWERLINE DOWN ON HANES AVENUE

&&

EVENT NUMBER RAH1100931

SEC
Local storm report, Jun 27, 5:08 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
508 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     TSTM WND DMG     2 ESE LAKE WHEELER      35.68N  78.69W
06/27/2011                   WAKE               NC   TRAINED SPOTTER

            SEVERAL LIMBS UP TO 10 INCH DIAMETER AND SMALL TREES
            DOWN NEAR MANOR RIDGE DR

&&

EVENT NUMBER RAH1100932

SEC
Special weather statement, Jun 27, 8:07 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
807 PM EDT MON JUN 27 2011

NCZ021-038-280115-
DAVIDSON-FORSYTH-
807 PM EDT MON JUN 27 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH AND DAVIDSON
COUNTIES THROUGH 915 PM EDT...

AT 808 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HUNTSVILLE...OR ABOUT 7 MILES SOUTH OF EAST BEND...MOVING EAST AT 20
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LEWISVILLE...
CLEMMONS...PFAFFTOWN...WINSTON-SALEM...WALKERTOWN...SEDGE GARDEN.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3614 8044 3626 8045 3626 8003 3572 8006
      3580 8047 3583 8049 3584 8043 3586 8042
      3585 8039 3589 8042 3590 8039 3589 8037
      3596 8038 3599 8043 3601 8042 3606 8047
      3604 8049 3605 8051 3609 8052
TIME...MOT...LOC 0008Z 276DEG 16KT 3611 8048

22

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:07 PM EDTSpecial Weather StatementRAHDavidson, Forsyth68 min
Jun 27, 9:11 PM EDTAreal Flood AdvisoryRAHForsyth3 hr
Jun 27, 10:04 PM EDTSpecial Weather StatementRAHAlamance, Davidson, Guilford, Orange, Person116 min
Jun 27, 10:48 PM EDTSpecial Weather StatementRAHAlamance, Durham, Franklin, Granville, Orange, Person and 1 more57 min
Jun 27, 11:00 PM EDTSevere Thunderstorm WarningRAHAlamance, Durham, Orange, Person45 min
Jun 27, 11:18 PM EDTAreal Flood AdvisoryRAHAlamance, Guilford80 min
Jun 28, 12:58 AM EDTSpecial Weather StatementRAHAlamance, Guilford62 min
Jun 28, 2:41 PM EDTSpecial Weather StatementRAHAnson, Richmond, Scotland64 min
Jun 28, 2:46 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond28 min
Jun 28, 3:03 PM EDTSevere Thunderstorm WarningRAHChatham42 min
Jun 28, 3:22 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Wake38 min
Jun 28, 3:43 PM EDTSpecial Weather StatementRAHAnson, Lee, Montgomery, Moore, Richmond92 min
Jun 28, 3:54 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance36 min
Jun 28, 3:57 PM EDTAreal Flood AdvisoryRAHChatham3 hr
Jun 28, 4:03 PM EDTSpecial Weather StatementRAHWarren57 min
Jun 28, 4:03 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Orange, Wake57 min
Jun 28, 4:19 PM EDTFlash Flood WarningRAHChatham2 hr
Jun 28, 4:31 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake59 min
Jun 28, 4:39 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren66 min
Jun 28, 4:48 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Moore57 min
Jun 28, 4:56 PM EDTSpecial Weather StatementRAHScotland64 min
Jun 28, 5:13 PM EDTSpecial Weather StatementRAHJohnston62 min
Jun 28, 5:25 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Granville, Orange, Person65 min
Jun 28, 5:27 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren45 min
Jun 28, 5:35 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Moore55 min
Jun 28, 5:49 PM EDTSpecial Weather StatementRAHAnson, Davidson, Forsyth, Guilford, Montgomery, Randolph and 1 more86 min
Jun 28, 6:28 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson62 min
Jun 28, 6:34 PM EDTAreal Flood AdvisoryRAHDurham3 hr
Jun 28, 6:38 PM EDTAreal Flood AdvisoryRAHGuilford3 hr
Jun 28, 6:50 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph70 min
Jun 28, 6:51 PM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph3 hr
Jun 28, 7:36 PM EDTSpecial Weather StatementRAHAlamance54 min
Jun 28, 7:45 PM EDTSpecial Weather StatementRAHDavidson60 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.